Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 134, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 15, 2007, 5:25 PM CDT for Chilton County, Alabama. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2007, 5:25 PM CDT (22:25 UTC)
- Expired
- Jun 15, 2007, 6:03 PM CDT
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 50 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:43 PM CDT | TSTM WND DMG | Verbena, AL | REPORTS COMING IN TO THE EMA OFFICE OF SEVERAL LARGE TREES AND POWER LINES DOWN ACROSS THE SOUTHEASTERN PORTION OF THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 559 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 152225
SVRBMX
ALC021-152315-
/O.NEW.KBMX.SV.W.0134.070615T2225Z-070615T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
525 PM CDT FRI JUN 15 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CHILTON COUNTY IN CENTRAL ALABAMA...
* UNTIL 615 PM CDT
* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COOPER...OR 20 MILES NORTH OF MILLBROOK...AND MOVING SOUTH AT 5
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN CHILTON COUNTY AT 540 PM CDT
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3273 8655 3281 8662 3285 8650 3286 8646
3284 8646 3283 8647 3279 8643 3272 8642
3272 8652
$$
172 follow-up statements
000
WWUS54 KBMX 152241
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
540 PM CDT FRI JUN 15 2007
ALC021-152315-
/O.CON.KBMX.SV.W.0134.000000T0000Z-070615T2315Z/
CHILTON AL-
540 PM CDT FRI JUN 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EAST CENTRAL CHILTON COUNTY...
AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MITCHELL DAM...OR ABOUT 21 MILES NORTH OF MILLBROOK...
MOVING SOUTH AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN CHILTON COUNTY AT 550 PM CDT
LAT...LON 3273 8655 3281 8662 3285 8650 3286 8646
3284 8646 3283 8647 3279 8643 3272 8642
3272 8652
$$
17000
WWUS54 KBMX 152303
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
603 PM CDT FRI JUN 15 2007
ALC021-152313-
/O.CAN.KBMX.SV.W.0134.000000T0000Z-070615T2315Z/
CHILTON AL-
603 PM CDT FRI JUN 15 2007
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHILTON COUNTY IS
CANCELLED...
THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE WEAKENED.
LAT...LON 3273 8655 3281 8662 3285 8650 3286 8646
3284 8646 3283 8647 3279 8643 3272 8642
3272 8652
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:12 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 15, 3:12 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 312 PM CDT FRI JUN 15 2007 .DISCUSSION...TRICKY SHORT TERM FORECAST ONCE AGAIN TODAY AND INTO THIS EVENING...DUE TO SCATTERED SHOWERS AND THUNDERSTORMS. INTO THE LONG TERM...THE PICTURE IS STARTING TO CLEAR UP JUST A BIT...AND RAIN CHANCES ARE LOOKING A BIT BETTER THAN THEY WERE YESTERDAY AT THIS TIME. ONE MORE SHORT WAVE ROTATING SOUTH/SOUTHWESTWARD AROUND THE EAST COAST CLOSED LOW WILL WORK INTO THE FORECAST AREA THIS EVENING... INTO AN ENVIRONMENT OF MODERATE PW AMOUNTS...AND AMPLE INSTABILITY. WITH SUFFICIENT SHEAR AND COLD AIR ALOFT...STORMS WILL NEED TO BE WATCHED CLOSELY. AFTER THIS SHORT WAVE ROTATES ON BY...RAIN CHANCES DIMINISH...AND SIGNIFICANT POPS DO NOT RETURN UNTIL TUESDAY. SATURDAY AND INTO SUNDAY...WEAK RIDGING BETWEEN THE DEPARTING EAST COAST LOW AND THE STATIONARY MIDWESTERN LOW SHOULD LEAVE US MOSTLY DRY...BUT NAM HINTS AT ISOLATED CONVECTION BOTH AFTERNOONS. WILL ELECT TO ISSUE 10 POPS WITH ISOLATED THUNDERSTORMS FOR THE LATE AFTERNOON AND EARLY EVENING HOURS. MONDAY AND TUESDAY...MODELS NOW COMING INTO BETTER AGREEMENT EVER SO GRADUALLY WORKING IN A WEAK TROUGH FROM THE WEST...WHICH WILL OPEN UP THE GULF ALLOWING DEEP MOISTURE TO SET UP OVER THE AREA BY TUESDAY AFTERNOON. I NORMALLY REFRAIN FROM LIKELY POPS AT THIS TIMEFRAME...AND WILL STAY JUST BELOW LIKELY AT THIS TIME. TUESDAY HAS BEEN ALL OVER THE PLACE IN THE MODELS...AND ALTHOUGH MODELS ARE COMING INTO BETTER AGREEMENT...I AM HESITANT TO JUMP ON THE LIKELY SHIP AT THIS POINT. WEDNESDAY THROUGH FRIDAY...GFS SEEMS TO BE DOING MUCH BETTER AND HAS BACKED OFF QUITE A BIT ON FRONTAL PASSAGE...MAINTAINING THE MAIN SYSTEM IN THE NORTHERN BRANCH...RUNNING THE CANADIAN BOARDER. THE FRONT THAT THE GFS PREVIOUSLY BLASTED THROUGH THE AREA ON THURSDAY NOW DRIFTS EVER SO SLOWLY SOUTHWARD INTO CENTRAL ALABAMA. THIS WILL LEAVE US IN A BIT OF AN NONDESCRIPT UPPER PATTERN...STARTING TO LOOK LIKE A DEVELOPING BROAD SUB- TROPICAL RIDGE WITH EMBEDDED WEAKNESSES...WHICH SHOULD RESULT IN MORE SEASONABLE POPS AND TEMPS. JD/81 && .AVIATION...18Z TAF DISCUSSION. SCATTERED CONVECTION WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS AFTERNOON. ACTIVITY WILL REMAIN SCATTERED SO JUST WENT WITH VCTS FOR THE FORECAST AND WILL MODIFY ANY TAFS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. MOST LOCATIONS ARE ALREADY AT OR ABOVE THE CONVECTIVE TEMP...SO WENT WITH SCT TO BKN DECKS AT 4 TO 6K THROUGH THE AFTERNOON. MOST LOCATIONS WILL HAVE VFR CONDITIONS OUTSIDE OF ANY RAIN AND THUNDERSTORMS. THE ONE EXCEPTIONS CONTINUES TO BE ANNISTON WITH MVFR VISIBILITIES. DOWNBURST WITH ANY ACTIVITY WILL HAVE THE POTENTIAL TO PRODUCE SOME STRONG WINDS. IFR/MVFR FOG WILL LIKELY REDEVELOP AFTER 05Z SATURDAY. IF ADDITIONAL AIRPORT SITES RECEIVE HEAVY RAIN TODAY...WILL LIKELY NEED TO INTRODUCE FOG AT THESE SITES AS WELL. JRA/16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 64 90 64 91 66 / 20 10 10 10 10 ANNISTON 67 89 66 89 69 / 30 10 10 10 10 BIRMINGHAM 68 91 68 91 70 / 30 10 10 10 10 TUSCALOOSA 68 93 68 93 71 / 40 10 10 10 10 CALERA 67 92 69 91 70 / 40 10 10 10 10 AUBURN 64 88 69 91 70 / 30 10 10 10 10 MONTGOMERY 67 93 69 94 71 / 40 10 10 10 10 TROY 66 91 68 92 69 / 20 10 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 16/81/16
Hazardous weather outlook, Jun 15, 12:50 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1250 PM CDT FRI JUN 15 2007 ALZ011>015-017>050-161800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1250 PM CDT FRI JUN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ANYWHERE ACROSS CENTRAL ALABAMA THIS AFTERNOON...GENERALLY BETWEEN 1 PM AND 9 PM. ISOLATED STORMS MAY BRIEFLY BE SEVERE...WITH THE MAIN THREATS HAIL LARGER THAN PENNIES...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 65 MPH. THE STORMS SHOULD RAPIDLY DECREASE IN INTENSITY AFTER 9 PM. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WIDESPREAD ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 15, 3:23 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 323 PM CDT FRI JUN 15 2007 ALZ011-152100- MARION- 323 PM CDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 400 PM CDT... ... AT 322 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES NORTH OF BRILLIANT...MOVING SOUTHEAST AT 5 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 16
Special weather statement, Jun 15, 3:51 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 351 PM CDT FRI JUN 15 2007 ALZ014-152115- WINSTON- 351 PM CDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 415 PM CDT... ... AT 347 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHWEST OF ADDISON...MOVING SOUTHEAST AT 10 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. JRA
Local storm report, Jun 15, 4:11 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
411 PM CDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 3 N JASPER 33.90N 87.27W
06/15/2007 WALKER AL PUBLIC
3 TREES DOWN NEAR MANCHESTER.
&&
DESSpecial weather statement, Jun 15, 4:38 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 438 PM CDT FRI JUN 15 2007 ALZ013-023-152215- FAYETTE-TUSCALOOSA- 438 PM CDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA AND FAYETTE COUNTIES UNTIL 515 PM CDT... ...THIS INCLUDES THE CITY OF FAYETTE... AT 437 PM CDT DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 17 MILES SOUTHEAST OF BERRY TO 7 MILES NORTH OF FAYETTE...MOVING SOUTH AT 5 MPH. THE MAIN THREAT FROM THIS STORM IS FREQUENT LIGHTNING. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Local storm report, Jun 15, 5:07 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
507 PM CDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG 4 WNW JASPER 33.87N 87.33W
06/15/2007 WALKER AL EMERGENCY MNGR
TREES AND POWER LINES DOWN
0315 PM TSTM WND DMG 3 N JASPER 33.90N 87.27W
06/15/2007 WALKER AL PUBLIC
3 TREES DOWN NEAR MANCHESTER.
0345 PM TSTM WND DMG 5 S GOODSPRINGS 33.60N 87.23W
06/15/2007 WALKER AL EMERGENCY MNGR
TREES AND POWER LINES DOWN NEAR TUTWEILER.
&&
DESSpecial weather statement, Jun 15, 5:23 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 523 PM CDT FRI JUN 15 2007 ALZ035-152300- CHILTON- 523 PM CDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON COUNTY UNTIL 600 PM CDT... ... AT 520 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES EAST OF COOPER...MOVING SOUTH AT 5 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 17
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:14 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 46 min |
| Jun 15, 4:02 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.